Tornadoes · United States · Kentucky · 2014
EF0 tornado, Ethridge, Kentucky, July 7, 2014
This EF0 tornado ran 0.5 miles across Gallatin County on July 7, 2014, touching down at 7:40 PM EDT and reaching 200 yards wide. It killed nobody, and did $150,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- July 7, 2014
- Touchdown
- 7:40 PM EDT (23:40 UTC)
- Lifted
- 7:42 PM EDT (23:42 UTC)
- On the ground
- 2 minutes
- Path length
- 0.5 miles (0.8 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- County
- Gallatin County
- Touchdown point
- 38.771, -84.933
- Lift-off point
- 38.766, -84.929
- Record number
- 1407071740-01
What the Weather Service recorded
An unstable airmass resulted in scattered thunderstorm development through the late afternoon and early evening hours. A few of the storms produced damaging winds, locally heavy rainfall and isolated tornadoes.
A tornado touched down on Craigs Creek Lake where substantial damage occurred to a large dock near the marina entrance along US Route 42. A section of roofing and the associated supporting structure measuring approximately 75 by 75 feet was destroyed and deposited immediately to the southwest of the original location. The entire dock measured approximately 100 by 225 feet and was attached to a number of metal poles anchored into the lake bottom. These poles were approximately 6 inches in diameter and were all bent at least several degrees toward the southwest, indicating the entire structure was moved in that direction. This movement was perpendicular to the apparent storm motion at that time as ascertained from radar.||Tree damage was also observed on an island approximately 150 yards east of this dock. Several 4 to 8 inch diameter trees had fallen toward the northwest. Additional trees of similar size were also noted to be downed along the western shore of the lake near Knox Lillard Road, approximately a half mile southeast of the intersection with US Route 42. Roof covering and several concrete cinder blocks securing a patio roof were lifted from a structure along the shoreline. This material was deposited 50 to 100 feet south of the original location.||The tornado ended just before Hillandale Drive where some minor tree damage occurred along the shoreline.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at Jul 7, 7:39 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 7, 7:39 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 739 PM EDT MON JUL 7 2014 .SYNOPSIS... A FRONTAL BOUNDARY DROPPING SOUTHEAST FROM THE GREAT LAKES WILL BRING SHOWERS AND THUNDERSTORMS TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR TUESDAY WHEN A POTENT SHORT WAVE WILL INTERACT WITH A VERY MOIST AIRMASS ALONG THE SLOW MOVING BOUNDARY. DRIER WEATHER IS ANTICIPATED BY THURSDAY AS HIGH PRESSURE MAKES ITS WAY ACROSS THE OHIO VALLEY ON A NORTHWEST UPPER FLOW. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... FRONT IS ENTERING NORTHWEST OHIO. DEW POINTS AHEAD OF THE FRONT ARE INCREASING INTO THE LOW 70S...ALLOWING AMPLE INSTABILITY DURING DAYTIME HEATING. LIFT INDUCED BY FRONTAL CONVERGENCE IN THE UNSTABLE AIRMASS IS RESULTING IN THUNDERSTORM DEVELOPMENT AHEAD OF THE FRONT AS SUGGESTED BY MODELS OVER THE LAST FEW DAYS. WITH THUNDERSTORMS BECOMING WIDESPREAD...HAVE OPTED TO GO WITH CATEGORICAL POPS ROUGHLY ALONG AND SOUTH OF I-71. LOCATIONS OUTSIDE OF THIS BAND MAY STILL SEE SCATTERED THUNDERSTORM FORMATION. THE BAND OF THUNDERSTORMS WILL SAG GRADUALLY SOUTHEAST THIS EVENING...WHILE THUNDERSTORMS EVENTUALLY DIMINISH IN COVERAGE AFTER LOSS OF DAYTIME HEATING. THERE MAY BE A FEW SEVERE THUNDERSTORMS IN AN ENVIRONMENT CONTAINING RATHER STRONG WINDS ALOFT...AND DAMAGING STRAIGHT LINE WINDS ARE THE MAIN THREAT. ELEVATED DEW POINTS WILL KEEP OVERNIGHT LOWS UP AROUND 70. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... A POTENT WAVE OF LOW PRESSURE FORMING ALONG THE TAIL OF THE FRONT WILL TRAVEL TO OHIO EARLY TUESDAY. THIS WAVE WILL CARRY A LARGE SWATH OF MOISTURE AND LIFT INTO AN ALREADY VERY MOIST AND UNSETTLED WEATHER REGIME. CATEGORICAL POPS ARE WARRANTED FOR THIS SCENARIO WHICH HAS BEEN DEPICTED BY MODELS IN SIMILAR FASHION FOR SEVERAL DAYS. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...AIDED BY STRONGER WIND FIELDS FEATURING A 45 KNOT 850 MB JET. HIGH TEMPERATURES IN THE LOW TO MID 80S WILL BE LIMITED BY CLOUDS AND PRECIP. A DIMINISHING TREND TO THE CONVECTION COULD OCCUR FROM TUESDAY AFTERNOON TO TUESDAY NIGHT AS THE FRONT...WAVE OF LOW PRESSURE...AND ASSOCIATED FORCING MOVE EAST. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... NUMERICAL MODELS GENERALLY SIMILAR WITH LONG WAVE TROF SETTLING INTO THE GREAT LAKES/OH VALLEY AT MID WEEK. INITIAL SFC COLD FRONT TO PUSH SOUTH OF THE OHIO RIVER EARLY WEDNESDAY WITH SECONDARY FRONT DROPPING SOUTH INTO ILN/S FA IN THE AFTN. WILL CONTINUE HIGH CHANCE POPS MAINLY EARLY SOUTH AND ONLY A SLIGHT CHC OF A SHOWER IN AFTN WITH SECONDARY FRONT NORTH. IN POST FRONTAL ENVIRONMENT EXPECT SLIGHTLY BELOW NORMAL TEMPERATURES WEDNESDAY. MID/UPR LEVEL FLOW TO BECOME NORTHWESTERLY WITH SFC HIGH PRESSURE BUILDING INTO THE REGION ON THURSDAY. THERE IS SOME SLIGHT INDICATION THAT UNDER INFLUENCE OF MEAN TROF AND EMBEDDED WEAK S/W...THERE COULD BE A FEW ISOLD POST FRONTAL SHOWERS THURSDAY AFTN...MAINLY ACRS THE NORTH AND EAST...BUT HAVE KEPT FCST DRY AT THIS TIME DUE TO LOW PROBABILITY AND OVERALL DRIER MODEL SOLN TRENDS. SLIGHTLY BELOW NORMAL TEMPERATURES TO CONTINUE THURSDAY. THE HIGH IS EXPECTED TO MOVE EAST OF THE AREA BY FRIDAY WHILE MID LEVEL FLOW BECOMES MORE WESTERLY AS MINOR MID LEVEL RIDGING BUILDS IN. THIS WILL ALLOW TEMPERATURES TO WARM TO NEAR NORMAL FRIDAY AND AND SATURDAY. MOISTURE WILL INCREASE WITH A RETURN SOUTHERLY FLOW WITH THE ECMWF SOLN DEVELOPING NEXT CHANCE FOR PRECIPITATION SAT AFTN DUE TO AN EMBEDDED DISTURBANCE. GFS SOLN IS ABOUT A DAY SLOWER WITH PCPN ARRIVING SUNDAY AFTN. WILL CONTINUE TO FOLLOW FASTER MORE CONSISTENT ECMWF. BEST CHANCE LOOKS TO BE ACROSS WEST CENTRAL OHIO. WILL SPREAD CHANCE POPS ACRS ENTIRE FA SAT NIGHT AND SUNDAY WITH WARM FRONT PIVOTING THRU FA. ASSOCIATED COLD FRONT TO DROP IN FROM NW RESULTING IN CONTINUED CHANCE NEXT MONDAY. EXPECT TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL SUNDAY AND THEN A LTL BELOW NORMAL NEXT MONDAY WITH PCPN AND FROPA. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS MOVING ACROSS THE SOUTHERN TAF SITES THIS EVENING SHOULD WANE IN COVERAGE OVER THE NEXT 3 HOURS WITH THE LOSS OF DAYTIME HEATING. COULD SEE SOME GUSTY WINDS AND BRIEF MVFR CEILINGS/IFR VSBYS IN LOCALLY HEAVY RAIN. THEREAFTER...ACTIVITY WILL BE SOMEWHAT SPARSE AND HAVE ONLY INCLUDE A VCSH FOR MOST OF THE OVERNIGHT HOURS. ATTENTION WILL TURN TO ANOTHER COMPLEX OF STORMS THAT IS FORECAST TO MOVE INTO THE AREA EARLY WEDNESDAY MORNING FROM THE WEST. ALTHOUGH THESE STORMS ARE EXPECTED TO BE WEAKENING AS THEY APPROACH...THEY WILL LIKELY AFFECT THE TAF SITES. HAVE GONE WITH MVFR CONDITIONS IN SHOWERS WITH VCTS/CB USED UNTIL TIMING OF THUNDERSTORMS CAN BE BETTER PINPOINTED. WINDS WILL AGAIN BECOME GUSTY LATE ON WEDNESDAY MORNING AND INTO THE AFTERNOON HOURS AHEAD OF AN APPROACHING COLD FRONT AND IN THE WAKE OF THE COMPLEX. BY MID TO LATE AFTERNOON...THE COLD FRONT WILL BE PUSHING SOUTHEAST INTO THE AREA. SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST TO DEVELOP OUT AHEAD OF THE FRONT IN THE BEST AXIS OF LOW LEVEL MOISTURE CONVERGENCE AND UPPER LEVEL SUPPORT. VCTS/CB HAVE BEEN PLACED IN THE TAFS FOR NOW UNTIL TIMING CAN BE HONED IN WITH LATER FORECASTS. OUTLOOK...THUNDERSTORMS MAY LINGER INTO TUESDAY EVENING. THUNDERSTORMS POSSIBLE SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...HICKMAN
Hazardous weather outlook, Jul 7, 4:46 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 446 PM EDT MON JUL 7 2014 INZ073>075-080-KYZ089>100-OHZ045-046-054>056-062>065-070>074-077>082- 088-082100- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH- DELAWARE-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 446 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. A COLD FRONT WILL PUSH SOUTHEAST INTO THE REGION EARLY TONIGHT. THIS FRONT WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS TO BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. IN ADDITION...A WAVE OF LOW PRESSURE IS FORECAST TO BRING ANOTHER PERIOD OF THUNDERSTORMS LATE TONIGHT. ATMOSPHERIC CONDITIONS MAY BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS FROM THESE STORMS WOULD LIKELY BE DAMAGING WINDS AND LARGE HAIL. WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED...HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD THUNDERSTORMS OCCURRING ALONG A SLOW MOVING COLD FRONT MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. TRAINING AND SLOW MOVING THUNDERSTORMS MAY LEAD TO EXCESSIVE RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. INZ050-058-059-066-OHZ026-034-035-042>044-051>053-060-061-082100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY- 446 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION EARLY TONIGHT. THIS FRONT WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS TO BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. IN ADDITION...A WAVE OF LOW PRESSURE IS FORECAST TO BRING ANOTHER PERIOD OF THUNDERSTORMS LATE TONIGHT. ATMOSPHERIC CONDITIONS MAY BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS FROM THESE STORMS WOULD LIKELY BE DAMAGING WINDS AND LARGE HAIL. WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED...HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 7, 7:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
714 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN 3 NE UPPER ARLINGTON 40.05N 83.03W
07/07/2014 M0.90 INCH FRANKLIN OH BROADCAST MEDIA
&&
KURZLocal storm report, Jul 7, 7:16 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
716 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL WSW OXFORD 39.50N 84.75W
07/07/2014 M0.75 INCH BUTLER OH TRAINED SPOTTER
&&
KURZLocal storm report, Jul 7, 7:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
731 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM FLOOD 4 NNW DOWNTOWN DAYTON 39.81N 84.23W
07/07/2014 MONTGOMERY OH PUBLIC
STANDING HIGH WATER IN HARRISON TOWNSHIP.
&&
KURZSpecial weather statement, Jul 7, 7:34 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 734 PM EDT MON JUL 7 2014 OHZ063-064-072-073-080-080000- CLINTON OH-FAYETTE OH-PICKAWAY OH-ROSS OH-HIGHLAND OH- 734 PM EDT MON JUL 7 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HIGHLAND... NORTHWESTERN ROSS...SOUTHWESTERN PICKAWAY...FAYETTE AND NORTHEASTERN CLINTON COUNTIES THROUGH 800 PM EDT... AT 732 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STAUNTON...MOVING EAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 45 MPH... PEA SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENFIELD AND NEW HOLLAND. ALSO...NEW MARTINSBURG...ROCK MILLS...GOOD HOPE...RAINSBORO... PLANO...PAINT CREEK STATE PARK...SOUTH SALEM...AUSTIN...LATTAVILLE AND FRANKFORT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3947 8292 3919 8346 3950 8374 3967 8337
Special weather statement, Jul 7, 7:37 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 PM EDT MON JUL 7 2014
KYZ090>093-095-096-080000-
KENTON KY-PENDLETON KY-BOONE KY-CAMPBELL KY-GALLATIN KY-GRANT KY-
737 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHERN GRANT...
NORTHEASTERN GALLATIN...CAMPBELL...BOONE...NORTHWESTERN PENDLETON AND
KENTON COUNTIES THROUGH 800 PM EDT...
AT 736 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BEAVERLICK...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WALTON...CRITTENDEN...
INDEPENDENCE...BUTLER AND ALEXANDRIA.
ALSO...RICHWOOD...BRACHT...RICEDALE...BANK LICK...ATWOOD...PINER...
WHITE TOWER...FISKBURG...LATONIA LAKES AND RYLAND HEIGHTS ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3879 8480 3885 8480 3888 8478 3889 8480
3897 8480 3900 8436 3876 8433Local storm report, Jul 7, 7:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
738 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLOOD MIAMISBURG 39.64N 84.27W
07/07/2014 MONTGOMERY OH PUBLIC
STANDING WATER IN LOW LYING AREAS
&&
KURZThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 12:00Z
11.7 hours before the tornado, 122 km from the path. July 7, 2014.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -82937 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.8 K/km
The surface observations
Cincinnati / N Kentucky Intl (CVG), 38 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cincinnati radar (KILN), 120 km away, was scanning. The volume nearest the touchdown began at 23:42 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2014 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are
The other tornadoes of July 7, 2014
1 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| July 7 | 6:43 PM CDT | EF0 | Washington, MN to WI | 2.6 | 50 | $1,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.